Jump to content
CrazyBoards.org

Lamictal and my aching back, chest, BODY!


Recommended Posts

Ok, I did a search for muscle aches caused by Lamictal and I didn't find any threads that answered my questions, so please don't beat me if this has been discussed before!!!  :)

I have been taking Lamictal for five weeks.  We are titrating up VERY SLOWLY, 25mgs x 2wks, 50mgs x 2wks, and now 75mgs x 2wks, I'm sure you get the pic.  I have just noticed in the last three days that my back is KILLING me!!  I haven't done anything out of the ordinary and am beginning to wonder if my husband is beating me in the middle of the night. ;) I take 50mgs of Seroquel for sleep each night and I sleep so soundly that I honestly don't think I would wake up if I was beatin'!!! :P   I am also having some chest pains every night when I lie down to go to sleep.  Once the chest pains start, I do all I can to deep breath trough it, so I don't get into one of my panic attacks because I am sure I am dying!!!  I take all my meds at night about an hour before bed...'round 9:00.

Has anyone experienced these sorts of aches and pains from Lamictal?  Or should I set up the nanny cam to see if hubby is beatin' me!!! :ninja: For those that have had the aches, did the they go away as you got up to more therapeutic levels?     

Also, my moods are all over the place.  I'm so irratable and so ready to rip someones head off, I'm obsessing about food 24hrs a day and I'm binging out of f***ing control!!!  I am a binge eater and have recently taken to purging!!  I've never purged before.  Hell, I LOVE my food, so why would I puke it up???  Well, now I'm trying to purge and finding I'm not very good at it, or when I'm not thinking about eating everything in the pantry, I'm thinking about purging!!  Of course all of this throws me into the quilty, "I'm a worthless piece of shit", spiral.  I'm driving my family and MYSELF absolutely crazy, as if I wasn't already crazy enough.  I'm sick of this ultra rapid cycling crap!!!

As for my mood fluctuations, I guess I'm just looking for someone to tell me IT GETS BETTER!!  Any binge eaters out there get better with just Lamictal?? I can't begin to think about more meds...I'm having such a difficult time adjusting to these!!!  I know...boo hoo for me, right!!! 

Sorry for the rant!! :ninja: Thanks for any help!! :angry:

aimee 

Link to comment
Share on other sites

Yes Lamictal can cause all sorts of aches. As I titrated up to a full dose I ached all over back & neck and had headaches too.  My legs felt so heavy I couldn't force myself to go out walking like I wanted too. I had gone to my folks for a couple weeks, just to be somewhere with somebody.  I know they thougth I was just being a lazy depressed bum.    It wasn't until about 2 months later that it dawned on me that it was the Lamictal.    None of this was so bad that I would quit Lamictal. I just suffered through the lesser stuff and took some Motrin when the headaches got bad (check with your Pdoc first).

I had the mood lability too. I could almost explode if someone said something in the wrong tone or did something stupid. This peaked about a month after being up to full dose and then subsided over the next month.

Hang in there.

A.M.

Link to comment
Share on other sites

Guest Llamanator

Okay...

Your titration is pretty standard for Lamictal.

No, your husband is probably perfectly innocent. Lamictal is well known for muscle pains. I had nearly debilitating back pain when I reached 200mg (too high of a dose for me, apparently). They may or may not go away when you reach a dose that's right for you if it's a good drug for you, but they should lessen.

I found Lamictal to help considerably with my binge eating behavior. Really. However, I'm also bipolar (not sure about you, it wasn't mentioned exactly what you're taking for, if anything other than ED), and my binge-eating is related to self-medication of very specific mood states.

However, these things can vary considerably depending on the person. Some people find that Lamictal makes them much, much more irritable. In addition to the mood lability AM mentioned.

Hope it helps.

Mimi

Link to comment
Share on other sites

"Also, my moods are all over the place.  I'm so irratable and so ready to rip someones head off"

Yup...hubby was like that until he got to about 100mg...then he would still have a depressive episodes every couple of days...but his good days where much better. Then he hit 125...and the depression still popped up but less often. Now he is at 150mg and he is much closer to his old self than I have seen in years. Still has normal emotion range, and good days and bad days, but not the total despair.

The muscle aches only lasted a week..when he got aroung 50mg, but they haven't return.

He does have to be really careful about what he eats, but that is more the zyprexa (5mg at night) than anything. He says it makes him feel hungry all the time. I try to keep lots of grapes, carrot sticks, celery, and sunflower seeds on hand so if when does snack, its not going to make his weight climb.

Link to comment
Share on other sites

Okay...

Your titration is pretty standard for Lamictal.

No, your husband is probably perfectly innocent. Lamictal is well known for muscle pains. I had nearly debilitating back pain when I reached 200mg (too high of a dose for me, apparently). They may or may not go away when you reach a dose that's right for you if it's a good drug for you, but they should lessen.

I found Lamictal to help considerably with my binge eating behavior. Really. However, I'm also bipolar (not sure about you, it wasn't mentioned exactly what you're taking for, if anything other than ED), and my binge-eating is related to self-medication of very specific mood states.

<{POST_SNAPBACK}>

I like that fact that my pdoc is starting me so slowly on the Lamictal.  I am such a "cheap" drunk and meds can do a doozy on me, so slow and steady is always best with me.  Whew, glad my hubby isn't trying to "do me in" as I sleep at night!! ;)

I have BPII and I binge eat.  Pdoc hasn't officially dx me with an ED, but I know what I experience with food is not "normal."  I hope that the Lamictal will have a positive effect on my binge eating once I get to my magic level!! 

I was addicted to prescription diet pills for over two years and that was the only thing that ever stopped my binging!!!  I lost 43 pounds during that time and was a complete maniac!!!  Just imagine, an undiagnosed BP taking a drug similar to amphetime...some crazy shit happened during that two years.  I have gained 14 pounds since coming off the diet pills and once again, I am binging several times a week.  More info than you probably needed, I know!! :P

Mimi, thanks for the help.  It's nice to hear others experiences.  This BP dx and medication tx are totally new to me and I'm still trying to take it all in!!!  :)

aimee 

Link to comment
Share on other sites

Yup...hubby was like that until he got to about 100mg...then he would still have a depressive episodes every couple of days...but his good days where much better. Then he hit 125...and the depression still popped up but less often. Now he is at 150mg and he is much closer to his old self than I have seen in years. Still has normal emotion range, and good days and bad days, but not the total despair.

The muscle aches only lasted a week..when he got aroung 50mg, but they haven't return.

<{POST_SNAPBACK}>

If I wasn't having a "few" good days in there, than I would really be freaking out.  I know that it takes time to get there, but damn I have always been an instant gratification gal and I WANT MY FIX NOW!!! ;)   Can't we just fast forward a month???  Then I will be just perfect, right???  LMAO... :)

I hope my muscle aches only last a week.  Then I'll just have to lock myself up in my room each time the crazy woman shows up!! :P

Thanks for the input wifezilla!!

aimee

Link to comment
Share on other sites

I was lucky, I only got backaches & headaches the first 2-3 days after increasing dosages, then a break from pain until the next increase.  And I only sleep with 2 cats, which are way too small to make me hurt that much.  Advil was my friend that first couple of months, especially for the headaches.  Resist the urge to accelerate to 100 before scheduled. 

Me three with the emotional lability up to 100 mg.  Signs of mania, mood bounces, irritability.  Plus soooo sleeeeepy.  Again, it got better after about 3 days after each dosage increase. 

Hopefuly you'll be that lucky!

Edited to add: Oh, and me three also on the binge eating.  I've got a binge disorder--never got the purging thing down--and now have no problem stopping before I've finished everything on my plate, amazingly enough. 

Link to comment
Share on other sites

I wasn't stable on lamictal until I hit 300 mg. It is a med. with a high success rate. I don't know anything about eating disorders- you probably want to go to that forum. The aches and pains get better! Hang in there! mel

Link to comment
Share on other sites

  • 2 months later...

ok...That answers my questions about feeling like I've been beaten with the ugly stick every day...Started Lamictal a couple of weeks ago and I'm aching all over, especially my lower back, legs and neck....I've been a moody teary bitch too, and this is supossed to take CARE of my mood lability *grumble*

Link to comment
Share on other sites

Heya,

Now that you mention it.

My endurance at the gym went down considerably when I was titrating.

Thighs felt like aching lumps of meat.

Drove me nuts (short haul) because exercise is part of my self-medicaion.

Seems better now.

Never tied it in with the Lamictal, until now.

Also glad to know it's not just me.

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...